MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Ejection Problem (4009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a3a, a3b, a4, a5, a6: unknown/asked but unavailable (asku).Patient information cannot be provided due to personal data privacy legislation/policy.Section d6b: if explanted; give date: n/a (not applicable).The lens remains implanted.Section e1: telephone number: (b)(6).Section h3: the device was not returned for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, the account did not provide the information.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a preloaded monofocal intraocular lens (iol) posterior haptic was jammed between the plunger and the inserter end tip, and the surgeon had maximized the twisting of the plunger.The device was discarded.Through additional information provided, it was learned there was patient contact.The intraocular lens was fully inserted.The leading haptic entered the capsular bag as expected, and the optic was positioned appropriately.However, the issue occurred with the posterior haptic.The tip of the posterior haptic became lodged between the plunger and the inserter tip, and the surgeon had reached the maximum twisting limit on the plunger.The surgeon was able to use other instruments from the intraocular set to carefully free the lens from the inserter.Fortunately, the lens remained undamaged, and the surgeon was satisfied with its final placement.There was no patient injury.No further information will be provided.
 
Additional Manufacturer Narrative
Corrected data: upon further review, it was noticed that the following information was inadvertently not populated in section h11, therefore, it is captured in this supplemental report: device evaluation: the device was not returned at the manufacturing site; therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.A search of complaints related to this production order (po) was performed.The search of complaints revealed one similar complaint for this production order and the complaint issue reported was not related.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22398559
Report Number3012236936-2025-000182
Device Sequence Number4901367
Product Code HQL
UDI-Device Identifier05050474636132
UDI-Public(01)05050474636132(17)270705
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000225
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer07/03/2025
Initial Report FDA Received Date07/03/2025
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown